The Lupus Forum banner
1 - 19 of 19 Posts

·
Registered
Joined
·
9 Posts
Discussion Starter · #1 ·
Ok so i have been on the pred for about a year , starting of at 50 mg because of a eye disease which at one point made me near enough completly blind . i have bad eyes anyway . but what i wanted to know is know that i am of the pred and am on other medication will the weight ever come of ? i was a young fit lad to be honest and when i went back to school other kids wern't all that understanding i put on about 20lbs . i exercise alot 6 times a week but still nothing ? ive been on the pred for about 10 days now and its getting a bit demorilising anybbody got any advise ?
the medictation they put me on is methatrexate injection.
 

·
Administrator
Joined
·
10,208 Posts
Welcome to the site.

The weight gain from Prednisone is demoralizing. It takes a long time but I have always lost the weight. Keep on your exercise program and eat well. In time you hopefully see those pounds begin to shed.

Good luck with the new medication. I hope any side effects are minimal.

Take care,
Lazylegs
 

·
Registered
Joined
·
7,800 Posts
Hi there and welcome :)

I'm being dim today but just to check - you've been on pred one year and are now hoping to be able to taper off because you've been started on methotrexate recently... is that right?

I can only really agree with what Lazylegs has said about pred. It takes time but you will get there. As to coming off it - you need to make sure you taper off it slowly. Some people have to be very very slow and a lot have more difficulty (and therefore have to go slower) at the "under 10mg" mark.

Good luck with the methotrexate :)

Katharine
 

·
Registered
Joined
·
9 Posts
Discussion Starter · #4 ·
Well i am of the steroids have been for evelen days. i started on the methatrexate about 14 weeks ago so its has kicked in . they slowly tooked me of the pred with methyprednisolone infusion. hope that hellps
 

·
Registered
Joined
·
1,835 Posts
Hi:

Just to add, I find that subsituting water for sweetened drinks along with an increase in activity and NO SNACKING is the only way I can stave off the excessive prendisone weight gain.

Loosing it is a alot slower than gaining it, but it does go away.

I find I am not as hungry when off the pred, and don't crave the junk as much so that does help me.

Good luck, be patient it should go away.

Stephanie
 

·
The one and only
Joined
·
1,978 Posts
All I can say is keep exercising... I exercise about 6 days a week too... You may need to change up your diet... I eat a lots of fruits and veggies... and I have stopped eating fast food, I do a lot of cooking at home.... If I have to eat something quick, I usually get something from Subway (not sure if where you live) ... drink plenty of water too... I have been on low doses of prednisone for a year and a half and have been able to lose weight while on it.. Hope this helps. Keep your chin up.

hugs!:)
 

·
Registered
Joined
·
1,999 Posts
The only suggestion that I can add is to plan twice as many vegetables as protein and 1/2 as much carbs as meat. Use as many fresh veggies as possible, lots of leafy greens. Visit your farmer's markets if you can to keep business local.
That and keeping hydrated with plain water should help you to slowly lose your weight.
Sally
 

·
Registered
Joined
·
7,800 Posts
Hello again,

As everyone has said it will vary a lot. If you are able to exercise, it is obviously ideal. For many people here the type of exercise necessary to help weight loss is not possible but even doing little things and being generally more active (going up and down stairs, walking a little every day) helps.

all the best,
Katharine
 

·
Registered
Joined
·
4,968 Posts
Hi Forest,

The weight gain is a concern but you will feel so much better with the prednisone and that is the number one priority. Once you get better you may be able to do some light exercise and that will help keep the weight gain to a minimal.

Also, when your hungry eat healthy snacks instead of high calorie snacks and this will satisfy with lower calories. I wish you luck with getting better.:wink2:
 

·
Administrator
Joined
·
10,208 Posts
My weight loss came following my regular exercise regime of walking and light yoga. Nothing else was added. On days I am not up to par I skip all exercise. It is better not to push it and end up back on a higher dose of steroids.

Take care,
Lazylegs
 

·
Registered
Joined
·
8 Posts
Hi, I put on four stone while on prednisolone, i have been on it six years and they have only just said i can lower it slightly, this has done the trick im at normal weight for my size at the moment, but when the lupus flares it will have to go back up and so will the weight.
its a vicious circle. ask you doctor if it can be reduced a little.
you must ask doctor though and not reduce it on your own, hope that helps, what do i know im only 17 lol.
Corie
 

·
Registered
Joined
·
9 Posts
Discussion Starter · #17 ·
I am off the pred and am on methatrexate . I have been of the steds for a few weeks now . just to clear up any confusion i was wondering how long it takes to be back down to normal weight . because i was on the pred for so long , i have also read that when on prednisolone the body holds on to the fat more than it should . is this true ?

Stu
 

·
Registered
Joined
·
7,800 Posts
Hello again,

The answer is still the same. It depends and can be different for everyone. The only thing you can do is eat healthily and exercise without overdoing it and pushing yourself back into a flare (and possibly more steroids).

Katharine
 
1 - 19 of 19 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top